MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, L, 32/+3.5, TAPER 12/14; HIP PROSTHESIS

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, L, 32/+3.5, TAPER 12/14; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient experienced a hip dislocation approximately two months post-implantation.Patient experienced a second hip dislocation approximately three months post-implantation.Due diligence is in progress for this event; to date no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Italy.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Vit e liner neutral ii 32 item#00-8851-010-32, lot#64239542.This follow-up report is being submitted to relay additional and corrected information.No product was returned or pictures provided: product evaluation could not be performed.Part and lot identification are necessary for review of device history records, neither were provided, therefore no research could be performed.Device used for treatment.Of note, patient is characterized with a high bmi score, which might increase the risk of hip dislocation.However, with the available information a definitive root cause cannot be determined if any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.D10: vit e liner neutral ii 32 item#00-8851-010-32 lot# 64239542.Continuum shell 52mm item#unknown lot# unknown.Cls stem 12.5 (winterthur) item#unknown lot# unknown.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that patient underwent a left total hip arthroplasty, approximately 5 years, 9 months post op , the head and liner were exchanged, and a second revision was performed 18 months later due to ceramic liner fracture.After the second revision, the patient continued to experience instability with frequent falls leading to recurring dislocations.The patient underwent a third revision performed approximately 4 months later during which, a constrained liner was placed.The patient had an uncomplicated revision and postoperative course and was discharged form physical therapy after successful treatment.Due diligence is in progress for this event; to date no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.A review of the additional information reported in 0009613350-2022-00555-3 does not alter the findings of the previously reported investigation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX OPTION, HEAD, L, 32/+3.5, TAPER 12/14
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15651756
Report Number0009613350-2022-00555
Device Sequence Number2356640
Product Code LZO
UDI-Device Identifier00889024430495
UDI-Public(01)00889024430495
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8777-032-03
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer10/24/2022
12/06/2022
11/30/2022
02/21/2023
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/22/2022
12/14/2022
12/23/2022
02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight83 KG
Patient EthnicityNon Hispanic